Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 7, 2016, 5:39 AM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 5:39 AM CDT (10:39 UTC)
- Expired
- Jul 7, 2016, 7:00 AM CDT
- In force
- 81 min
- Issued by
- NWS Milwaukee, WI
Counties Iowa County, WI, Lafayette County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
790
WWUS83 KMKX 071039
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 AM CDT THU JUL 7 2016
WIZ056-062-067-071200-
SAUK-LAFAYETTE-IOWA-
539 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...WESTERN SAUK AND
LAFAYETTE COUNTIES...
AT 535 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CASHTON...TO 13 MILES NORTH OF
BOSCOBEL...TO NEAR PRAIRIE DU CHIEN...TO NEAR CASCADE. MOVEMENT WAS
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION....HEAVY RAINFALL MAY BRING ONE HALF TO ONE INCH
OF RAINFALL IN AN HOUR.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING GREEN...
SHULLSBURG...BELMONT...BENTON...HIGHLAND...PLAIN...RIDGEWAY...
AVOCA...ORION...LINDEN...NEW DIGGINGS...COBB...LA VALLE...LAMONT...
LOGANVILLE AND REWEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4320 9043 4321 9030 4317 9019 4355 9019
4356 9031 4364 9031 4364 8998 4251 8998
4252 9043
TIME...MOT...LOC 1035Z 233DEG 34KT 4379 9085 4333 9077 4309 9105 4267
9110 4234 9102
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:26 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 7, 3:26 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 326 AM CDT THU JUL 7 2016 .TODAY AND TONIGHT...Forecast Confidence Is Medium. A zonal upper jet stream remains located across the U.S. Canadian border area, with a strong shortwave trough moving across the northern plains today, and into the Lake Superior area late tonight. A strongly diffluent upper flow will develop across Wisconsin later this afternoon in the far west, and across the area tonight. The upper level wind max will push into western Wisconsin by evening. Strong upper level divergence and 700 mb upward motion pushes across south central Wisconsin this evening, and across southeast Wisconsin tonight. A southwest 30 knot 700 mb wind max does push into south central Wisconsin this afternoon, and increases to 50 knots as it moves across southern Wisconsin tonight. A 40 knot southwest low level jet reaches southwest Wisconsin late this afternoon, and pushes across southeast Wisconsin by midnight, with dew points around 16 degrees Celsius. Precipitable water rises to a very high 2.25 inches. With a weak high over the Great Lakes region early, a light variable flow will become southeast to south as low pressure approaches from the plains and into Minnesota this afternoon. A warm front will lift north and into southern Wisconsin this evening, as the low moves into Wisconsin. There should be a lake influence well inland with the southeast flow ahead of the front. The 04Z high resolution HRRR brings a weak linear MCS across southern Wisconsin this morning, with the stronger MCS more across Illinois. Current RAP analysis shows near 1000 Joules/kg of zero to 1 km cape across southern Wisconsin early this morning. Then the HRRR brings most of the thunderstorms centered across southern Wisconsin this evening. This is more consistent with the GFS. The WRF ARW and NMM are closer to the NAM for this evening with one area of thunderstorms closer to the northern shortwave, and a second to our south closer to the best instability, with less development across southern Wisconsin. The ECMWF is more of a compromise between the two. Temperatures are again expected to quickly recover this afternoon, as the mid/high clouds from the departing MCS thin. Forecast soundings show CAPE increases late this afternoon, with around 3000 joules/kg of zero to 1 km mixed layer CAPE across portions of southern Wisconsin. The cap weakens in south central sections this afternoon, and over the southeast this evening. NSHARP GFS forecast soundings indicate a high potential of large hail, and has a curved hodograph with even some strong tornado potential mainly during the evening. Zero to 6 km bulk shear increases to 40 knots this afternoon, and 50 to 55 knots this evening. If the atmosphere recovers quick enough from the approaching morning thunderstorms, all modes of severe weather will be possible this evening from high winds, hail, heavy rains and even tornadoes. Timing is a little late with peak heating likely occuring before the onset of the severe threat. Even so, the dynamics are quite strong for this time of the year. SPC has a Slight Risk for most of the area, and an Enhanced Risk southwest and west of madison. .FRIDAY THROUGH SATURDAY NIGHT...Forecast Confidence Is Medium. Models are in pretty good agreement with taking a closed 500 mb low eastward from northeast Minnesota across Lake Superior to the eastern Upper Peninsula of Michigan on Friday. It then slides east southeast Friday night. Several vorticity maxima within the low circulation clip the northern and northeastern portions of the area Friday into early Friday evening. 850 mb relative humidity output from models suggest an area of stratocumulus should slide southeastward into the area Friday afternoon and linger for a time Friday night. Area forecast soundings support these low level clouds. NAM soundings are too high with dew points and mean layer CAPE Friday, with the GFS soundings more realistic. Thus, lowered the thunder mention to the far north and made showers the predominant precipitation type. May be able to remove thunder wording altogether in later forecasts if GFS soundings continue to show no significant CAPE. Kept pops going in the north and northeast Friday, and the far northeast Friday evening. Highs may be too warm Friday, if stratocumulus deck is more extensive than currently forecast. Dew points will steadily drop during the day into Friday night. High pressure should then move into the region later Friday night and into Saturday night. This should bring a period of quiet weather, with temperatures a bit below seasonal normals. .SUNDAY THROUGH THURSDAY...Forecast Confidence Is Medium. GFS/ECMWF show the high slowly sliding east of the region Sunday into Monday. This should continue the quiet weather over the region, with temperatures and dew points rising steadily. The more active weather pattern appears to return Tuesday into Wednesday, as southerly flow brings the warm and humid conditions back into the region. 500 mb flow becomes southwesterly over the region, bringing embedded vorticity maxima through the region. Area forecast soundings from the GFS show more mean layer CAPE developing during this time. Continued to use consensus blended POPs for Tuesday into Wednesday. && .AVIATION/12Z TAFS/... Light winds, high humidity, and prior clear skies has produced some IFR fog. Low areas with brief LIFR. Expect cirrus shield from upstream approaching thunderstorm complex to thicken, which should reduce the amount of IFR fog. Still, many areas will likely have MVFR fog until just after sunrise. One band of likely weakening thunderstorms may push across this morning. Some MVFR cigs/vsbys possible with any of the storms. Then mainly VFR until thunderstorms become likely late this afternoon and evening south central Wisconsin, and this evening/tonight over southeast Wisconsin. The surface low moving across Wisconsin, along with an approaching warm front, will bring these storms into the region. Some severe thunderstorms expected. IFR/LIFR conditions are possible in thunderstorms. && .MARINE... Moist airmass brings areas fog to the nearshore waters this morning. Will see a weakening line of thunderstorms cross the area or to the south this morning. Better chance of thunderstorms arrives for this evening and tonight, with a surface low approaching from the west and crossing Wisconsin. Severe storms are possible. West wind gusts should reach Small Craft Advisory levels Friday behind the departing low. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...Hentz FRIDAY THROUGH WEDNESDAY...Wood
Hazardous weather outlook, Jul 7, 3:27 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CDT THU JUL 7 2016 WIZ046-047-051-052-056>060-062>072-080830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 327 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN, WITH AN ENHANCED RISK OF SEVERE THUNDERSTORMS SOUTH AND WEST OF DARLINGTON. THE HIGHEST POTENTIAL WILL BE LATE THIS AFTERNOON AND THIS EVENING IN SOUTH CENTRAL WISCONSIN AND THIS EVENING AND OVERNIGHT IN THE SOUTHEAST. THERE WILL LIKELY BE ONE AREA OF THUNDERSTORMS IN THE MORNING. A SECOND ROUND IS EXPECTED LATER IN THE AFTERNOON AND TONIGHT WHICH MAY PRODUCE DAMAGING WINDS...HAIL AND EVEN TORNADOS. HEAVY RAINS ARE ALSO LIKELY WHICH MAY CAUSE SOME FLOODING. THE THUNDERSTORMS WILL BE CAUSED BY LOW PRESSURE THAT WILL MOVE ACROSS WISCONSIN ALONG WITH AN ADVANCING WARM FRONT...WHICH WILL RESULT IN A VERY UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-080830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. THERE MAY BE ONE AREA OF THUNDERSTORMS IN THE MORNING...WITH A SECOND ROUND LATER IN THE AFTERNOON AND INTO THE NIGHT WHEN THE PROBABILITY OF SEVERE STORMS WILL BE GREATEST..THAT MAY PRODUCE HIGH WINDS...HAIL AND EVEN WATERSPOUTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO NORTHWEST WINDS SHOULD REACH SMALL CRAFT ADVISORY LEVELS FRIDAY AND INTO SATURDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 7, 5:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 AM CDT THU JUL 7 2016
WIZ056-062-067-071200-
SAUK-LAFAYETTE-IOWA-
539 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA...WESTERN SAUK AND
LAFAYETTE COUNTIES...
AT 535 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CASHTON...TO 13 MILES NORTH OF
BOSCOBEL...TO NEAR PRAIRIE DU CHIEN...TO NEAR CASCADE. MOVEMENT WAS
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION....HEAVY RAINFALL MAY BRING ONE HALF TO ONE INCH
OF RAINFALL IN AN HOUR.
LOCATIONS IMPACTED INCLUDE...
REEDSBURG...DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING GREEN...
SHULLSBURG...BELMONT...BENTON...HIGHLAND...PLAIN...RIDGEWAY...
AVOCA...ORION...LINDEN...NEW DIGGINGS...COBB...LA VALLE...LAMONT...
LOGANVILLE AND REWEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4320 9043 4321 9030 4317 9019 4355 9019
4356 9031 4364 9031 4364 8998 4251 8998
4252 9043
TIME...MOT...LOC 1035Z 233DEG 34KT 4379 9085 4333 9077 4309 9105 4267
9110 4234 9102
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:48 AM CDT | Special Weather Statement | MKX | Iowa, Sauk | 42 min |
| Jul 7, 7:34 AM CDT | Special Weather Statement | MKX | Columbia, Marquette | 41 min |
| Jul 7, 11:37 AM CDT | Special Weather Statement | MKX | Columbia | 23 min |
| Jul 7, 12:19 PM CDT | Special Weather Statement | MKX | Columbia | 26 min |
| Jul 7, 12:32 PM CDT | Marine Dense Fog Advisory | MKX | 9 hr | |
| Jul 7, 1:40 PM CDT | Special Weather Statement | MKX | Fond du Lac | 35 min |
| Jul 7, 2:04 PM CDT | Special Weather Statement | MKX | Washington | 41 min |
| Jul 7, 2:18 PM CDT | Special Weather Statement | MKX | Fond du Lac | 27 min |
| Jul 7, 2:26 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Sheboygan | 3 hr |
| Jul 7, 2:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Sheboygan, Washington | 46 min |
| Jul 7, 2:42 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jul 7, 2:53 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 52 min |
| Jul 7, 3:06 PM CDT | Areal Flood Advisory | MKX | Ozaukee, Sheboygan, Washington | 3 hr |
| Jul 7, 3:45 PM CDT | Special Marine Warning | MKX | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.